Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Suffering from high fever. Prescribed dexa injection. Safe to take?

hello sir, my age is 24 years. I was having 102 deg. fever today s morning. I m suffering from fever from yesterday(100 deg.), a doctor suggested me dexa 2cc injection , is this ok ? As further I came to know we should not take injection unless patient is in serious condition. After injection fever goes off in 30-40 minutes. Hoping for an early reply. Thank you.
Asked On : Sun, 6 Jan 2013
Answers:  1 Views:  154
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Emergency Medicine Specialist 's  Response
Hi Vivek,
Thanks for writing your query.

Dexa injection contains Dexamethasone which is a steroid and should be avoided unless strongly indicated.

Steroids should be avoided in fever. If some bacterial infection is also present in body, they can increase the infection in addition to other side effects of steroids.

For fever antipyretic Paracetamol 500 mg should be given. One tablet can be taken as and when required in mild fever or 3-4 times a day if fever is persistent.

I hope this is helpful to you.
Answered: Sun, 6 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor